Alert archive / Massachusetts / Gale Warnings in 2013

Gale Warning 11, NWS Boston/Norton, MA

February 10, 2013

NWS Boston/Norton, MA issued this gale warning at Feb 10, 2013, 4:08 AM EST. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 4:08 AM EST (09:08 UTC)
Expired
Feb 10, 2013, 6:00 AM EST
In force
112 min
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WHUS71 KBOX 100908
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
408 AM EST SUN FEB 10 2013

ANZ250-254-101100-
/O.EXP.KBOX.GL.W.0009.000000T0000Z-130210T0900Z/
/O.NEW.KBOX.GL.W.0011.130210T0908Z-130210T1100Z/
/O.EXT.KBOX.UP.Y.0003.000000T0000Z-130210T1100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
408 AM EST SUN FEB 10 2013

...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...
...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 10 TO 15 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD RECOMMENDS
THAT EPIRP/S...LIFT RAFT RELEASES AND LIFE RINGS ARE FREE OF ICE.

&&

$$

ANZ233>235-237-101015-
/O.CAN.KBOX.SC.Y.0017.000000T0000Z-130210T1000Z/
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
408 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ232-101600-
/O.EXB.KBOX.SC.Y.0017.000000T0000Z-130210T1600Z/
/O.EXT.KBOX.UP.Y.0003.000000T0000Z-130210T1100Z/
NANTUCKET SOUND-
408 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD RECOMMENDS
THAT EPIRP/S...LIFT RAFT RELEASES AND LIFE RINGS ARE FREE OF ICE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-101715-
/O.EXB.KBOX.SC.Y.0017.000000T0000Z-130210T1900Z/
/O.EXT.KBOX.UP.Y.0003.000000T0000Z-130210T1100Z/
CAPE COD BAY-
408 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD RECOMMENDS
THAT EPIRP/S...LIFT RAFT RELEASES AND LIFE RINGS ARE FREE OF ICE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-101715-
/O.EXB.KBOX.SC.Y.0017.000000T0000Z-130211T0000Z/
/O.EXT.KBOX.UP.Y.0003.000000T0000Z-130210T1100Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
408 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 7 TO 10 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD RECOMMENDS
THAT EPIRP/S...LIFT RAFT RELEASES AND LIFE RINGS ARE FREE OF ICE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-101715-
/O.EXB.KBOX.SC.Y.0017.000000T0000Z-130211T0200Z/
/O.EXT.KBOX.UP.Y.0003.000000T0000Z-130210T1100Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
408 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 7 TO 10 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD RECOMMENDS
THAT EPIRP/S...LIFT RAFT RELEASES AND LIFE RINGS ARE FREE OF ICE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-101600-
/O.EXT.KBOX.SC.Y.0017.000000T0000Z-130210T1600Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
408 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG
1 follow-up statement
722 
WHUS71 KBOX 101121
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
621 AM EST SUN FEB 10 2013

ANZ250-101930-
/O.EXP.KBOX.GL.W.0011.000000T0000Z-130210T1100Z/
/O.EXP.KBOX.UP.Y.0003.000000T0000Z-130210T1100Z/
/O.EXA.KBOX.SC.Y.0017.000000T0000Z-130211T0200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
621 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...
...FREEZING SPRAY ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-101930-
/O.EXP.KBOX.GL.W.0011.000000T0000Z-130210T1100Z/
/O.EXP.KBOX.UP.Y.0003.000000T0000Z-130210T1100Z/
/O.EXB.KBOX.SC.Y.0017.000000T0000Z-130211T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
621 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...GALE WARNING HAS EXPIRED...
...FREEZING SPRAY ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST MONDAY.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232-101600-
/O.EXP.KBOX.UP.Y.0003.000000T0000Z-130210T1100Z/
/O.CON.KBOX.SC.Y.0017.000000T0000Z-130210T1600Z/
NANTUCKET SOUND-
621 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...FREEZING SPRAY ADVISORY HAS EXPIRED...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-101900-
/O.EXP.KBOX.UP.Y.0003.000000T0000Z-130210T1100Z/
/O.CON.KBOX.SC.Y.0017.000000T0000Z-130210T1900Z/
CAPE COD BAY-
621 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...
...FREEZING SPRAY ADVISORY HAS EXPIRED...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-101930-
/O.EXP.KBOX.UP.Y.0003.000000T0000Z-130210T1100Z/
/O.CON.KBOX.SC.Y.0017.000000T0000Z-130211T0000Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
621 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...FREEZING SPRAY ADVISORY HAS EXPIRED...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-101930-
/O.EXP.KBOX.UP.Y.0003.000000T0000Z-130210T1100Z/
/O.CON.KBOX.SC.Y.0017.000000T0000Z-130211T0200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
621 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...
...FREEZING SPRAY ADVISORY HAS EXPIRED...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-101600-
/O.CON.KBOX.SC.Y.0017.000000T0000Z-130210T1600Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
621 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 10, 3:04 AM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Feb 10, 3:04 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
304 AM EST SUN FEB 10 2013

.SYNOPSIS...
HIGH PRES MOVES OVER SOUTHERN NEW ENGLAND TODAY THEN A MIX OF PRECIP
IS EXPECTED WITH A WARM FRONT MON. HIGH PRES WILL FOLLOW TUE INTO
WED. ANOTHER COASTAL STORM IS EXPECTED TO TRACK WELL SOUTH OF NEW
ENGLAND ON THURSDAY BUT WILL HAVE TO WATCHED CLOSELY. YET ANOTHER
STORM MAY AFFECT THE REGION NEXT SAT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLEAR SKIES OVER MUCH OF SOUTHERN NEW ENGLAND COUPLED WITH DIMINISHING
WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE SINGLE DIGITS BOTH
ABOVE AND BELOW ZERO.  WHILE IT WILL BE COLD...THE DIMINISHING WINDS
WILL PREVENT WIND CHILLS FROM DROPPING BELOW -15.

TODAY...HIGH PRESSURE MOVES OVER THE REGION WITH SUNNY SKIES AND
LIGHT WINDS.  USED A BLEND OF GFS/NAM 2M TEMPS FOR HIGH
TEMPERATURES. EXPECT MAX TEMPS IN THE LOW 30S FOR MUCH OF THE
AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE UPPER LEVEL RIDGE CRESTS OVER THE AREA SUNDAY NIGHT AS HIGH
PRESSURE MOVES OFFSHORE.  CLOUDS WILL BEGIN TO MOVE IN LATE SUNDAY
NIGHT AS WINDS SHIFT TO THE SOUTH.  A WARM FRONT EXTENDING FROM LOW
PRESSURE IN THE GREAT LAKES WILL MOVE INTO SOUTHERN NEW ENGLAND.
TEMPERATURES WILL REACH INTO THE UPPER 40S TO AROUND 50 FOR HIGHS.
AS THE FRONT MOVES QUICKLY THROUGH THE AREA MONDAY MORNING...A MIX
OF PRECIPITATION TO START BEFORE TEMPERATURES WARM ENOUGH TO CHANGE
ALL TO RAIN.  ANY ICE THAT ACCUMULATES WILL BE LESS THAN A TENTH OF
AN INCH.  ANY SNOW THAT FALLS /EXPECT SNOW MOSTLY ACROSS WESTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE/ WILL AMOUNT TO 1 TO 3
INCHES.  ONCE PRECIP CHANGES TO RAIN...EXPECT UP TO ABOUT HALF AN
INCH OF RAIN.  THIS MAY PRODUCE SOME POOR DRAINAGE AND URBAN
FLOODING ESPECIALLY WHERE SNOW IS CLOGGING THE DRAINS.  GUSTY WINDS
ARE ALSO A CONCERN.  AT THE MOMENT...WE ARE NOT EXPECTING WINDS TO
REACH ADVISORY CRITERIA...BUT THE POTENTIAL IS THERE...PARTICULARLY
ON THE CAPE AND ISLANDS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
* WINTRY MIX POSSIBLE MONDAY MORNING
* HIGH PRESSURE FOR THE MID-WEEK
* POSSIBLE OCEAN SYSTEM ON THURSDAY...SAYING OUT TO SEA.

DETAILS...

MODELS/CONFIDENCE... MODERATE CONFIDENCE ON FORECAST THIS AFTERNOON.
MODELS OVERALL ARE IN AGREEMENT ON THE FIRST HALF OF THE EXTENDED.
HOWEVER THEY BEGIN TO SPLIT FOR THE NEXT COASTAL SYSTEM...WITH THE
GFS MOVING OVER SOUTHERN NEW ENGLAND AND THE EC STAYING OUT TO SEA.
LEANED MORE TOWARDS THE NAM/EC IN THE FIRST PORTION OF THE FORECAST
AND EC/HPC ON THE SECOND HALF.

TUESDAY INTO WEDNESDAY... A FEW FLURRIES MAY BE FLYING AROUND ON
TUESDAY AS LOW STRENGTHENS ACROSS NORTHERN NEW ENGLAND. HOWEVER
APPEARS THAT SNE SHOULD REMAIN IN THE DRY SLOT FOR NOW. OTHERWISE
EXPECT MOSTLY CLOUDY SKIES AND TEMPS IN THE U30S TO 40S FOR BOTH
TUES AND WED...AS HIGH PRESSURE BUILD IN ON WED.

WED NIGHT INTO THURSDAY... MODEL SPREAD INCREASES ON THURSDAY AS
COASTAL SYSTEM DEVELOPS OFF THE MID-ATLANTIC COAST. GFS BRINGS THIS
SYSTEM ACROSS SNE WITH THE SOUTH HALF OF THE AREA SEEING SOME SNOW
ACCUMS. THE RELIABLE EC KEEPS THE STORM OUT WITH THE FISHES...FOR
NOW DID A 2 TO 1 EC TO GFS AS WE HAVE BETTER CONFIDENCE WITH THE EC
AS WELL AS THE HPC.

HIGH PRESSURE MOVES AFTERWARDS FOR THE END OF THE WEEK.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT.
  MODERATE...30 TO 60 PERCENT.
  HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...HIGH CONFIDENCE IN TRENDS.
BELIEVE MVFR/IFR CONDITIONS ARE LINGERING ON THE OUTER CAPE FROM
HYA EASTWARD AND ACK IN OCEAN EFFECT CLOUDS. ALSO WINDS ARE STILL
GUSTING TO AROUND 35 KTS. HOWEVER...THE STORM HAS KNOCKED OUT ALL
OBSERVATIONS IN THIS AREA. EXPECT CONDITIONS TO IMPROVE AND WINDS
TO DIMINISH. AS THE LOW PULLS AWAY FROM THE AREA. ELSEWHERE...VFR
CONDITIONS CONTINUE THROUGH SUNDAY.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...HIGH CONFIDENCE IN TAF.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

TUESDAY AND WED...MODERATE CONFIDENCE. VFR WITH GUSTY WEST WINDS
ON TUES DYING DOWN BY WED.

THURS...MODERATE CONFIDENCE. MAINLY VFR...WITH MVFR POSSIBLE IN SNOW
SHOWERS ALONG THE S COAST.

WEDNESDAY...VFR.

&&

.MARINE...
SEAS AND WINDS WILL CONTINUE TO DIMINISH THROUGH THE PERIOD.  GALE
WARNINGS CONTINUE FOR THE EASTERN OUTER WATERS THROUGH 6 AM.  THEN
SMALL CRAFT ADVISORIES ARE IN PLACE FOR THE SOUTHERN OUTER WATERS
AND ALL THE EASTERN WATERS EXCEPT FOR BOSTON HARBOR THROUGH ABOUT
MIDDAY FOR WINDS AND HAZARDOUS SEAS.  THEY CONTINUE FOR HAZARDOUS
SEAS ON THE EASTERN WATERS THROUGH THE END OF THE DAY.  WINDS AND
SEAS REMAIN BELOW SCA CRITERIA OVERNIGHT AS HIGH PRESSURE CRESTS
OVER THE WATERS.  SEAS AND WINDS BUILD MONDAY AS A WARM FRONT MOVES
ACROSS THE WATERS.  SMALL CRAFT ADVISORIES WILL BE NEEDED FOR AT
LEAST A PORTION OF MONDAY.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

TUESDAY...SW GALE WINDS WILL SWITCH TO THE WEST AND SLOWLY
DIMINISH THROUGHOUT THE DAY...SEAS WILL SLOWLY FOLLOW.

WEDNESDAY...DIMINISHING WINDS AND SEAS...WITH A SMALL CRAFT ADVISORY
MAY BE NEEDED IN THE MORNING ON WED.

THURSDAY...INCREASING WINDS AND SEAS TO FOLLOW AS ANOTHER COASTAL
STORM WILL MOVE ACROSS THE WATERS...SOUTH OF THE BENCHMARK.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR ANZ232-
     256.
     FREEZING SPRAY ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ231-232-250-251-254-255.
     SMALL CRAFT ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR ANZ231.
     GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ250-254.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ251.
     SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR ANZ255.

&&

SYNOPSIS...DUNTEN/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...DUNTEN
AVIATION...DUNTEN/RLG
MARINE...DUNTEN/RLG
Hazardous weather outlook, Feb 9, 10:07 PM EST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1007 PM EST SAT FEB 9 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110315-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1007 PM EST SAT FEB 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

DUE TO STRONG GUSTY WINDS...BLOWING AND DRIFTING SNOW IS POSSIBLE
WITH OCCASIONAL WHITEOUT CONDITIONS. DRIVERS ARE URGED TO USE
CAUTION WHILE TRAVELING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW PROBABILITY OF POOR DRAINAGE URBAN FLOODING ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-232-251-255-110315-
CAPE COD BAY-NANTUCKET SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
1007 PM EST SAT FEB 9 2013

...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE PROBABILITY FOR SW GALES ON MONDAY INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-254-110315-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1007 PM EST SAT FEB 9 2013

...GALE WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE PROBABILITY FOR SW GALES ON MONDAY INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-233>237-256-110315-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1007 PM EST SAT FEB 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW PROBABILITY FOR SW GALES ON MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:53 PM ESTSmall Craft Advisory for Hazardous SeasBOX9 hr
Feb 10, 4:07 PM ESTWinter Weather AdvisoryBOXBarnstable, Bristol, Essex, Franklin, Hampden, Hampshire and 5 more21 hr

Nearby

Gale Warnings in Massachusetts, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.